Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

July 8, 2021Humphreys County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 8, 2021, 4:15 PM CDT for Humphreys County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 4:15 PM CDT (21:15 UTC)
Expired
Jul 8, 2021, 5:00 PM CDT
In force
45 min
Issued by
NWS Nashville, TN

County Humphreys County, TN

The radar

The Ft Campbell radar (KHPX), 88 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
405 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

767 
WWUS84 KOHX 082115
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
415 PM CDT Thu Jul 8 2021
 
TNZ024-082200-
Humphreys TN-
415 PM CDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUMPHREYS COUNTY
UNTIL 500 PM CDT...

At 414 PM CDT, Doppler radar was tracking a strong thunderstorm near
Camden, moving east at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Waverly, Camden, New Johnsonville and Hurricane Mills. 

LAT...LON 3605 8799 3608 8796 3613 8792 3617 8792
      3619 8794 3621 8794 3622 8795 3624 8775
      3622 8769 3593 8770 3600 8800 3603 8800
TIME...MOT...LOC 2114Z 270DEG 19KT 3610 8793 

$$

21

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:47 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 8, 2:47 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
247 PM CDT Thu Jul 8 2021

.DISCUSSION...

Showers and storms have held off for the most part this afternoon,
but a weak shortwave will work its way through the Midwest and
bring a chance for showers and thunderstorms late this afternoon
and evening. CAMs have showers and storms making it into the
northwest around 6 pm or so, and move across the mid state through
the evening. The upper level wave looks to weaken as it heads
eastward overnight, which stalls the weak boundary associated with
the trough over the area. This may keep showers and storms ongoing
overnight into the early morning hours, especially for the south
and east. Additional chances for showers and storms will move in
during the afternoon with diurnal support. Saturday will be the
only day with a more zonal pattern aloft, but the chances for
showers and thunderstorms will remain.

Getting into the day Sunday, a strong Plains trough will dive
southeast across the MO River Valley, and stall over that region
for the next few days. An upper high will strengthen over the
Atlantic, and keep the region in southerly flow through the first
half of the week. This should increase the chances for showers and
storms Sunday through Tuesday, with the highest chances looking to
be on Sunday. By Wednesday, the trough will finally move
northeast as the upper high weakens, which will weaken the upper
flow pattern. This will also slow down the chances for showers and
thunderstorms, but the risk for isolated afternoon convection will
remain. Looking into next weekend, the active pattern will remain,
so high and dry looks to be a ways off as we stay in this unstable
pattern.

&&

.AVIATION...
18Z TAF DISCUSSION.

Some cigs across the area remain MVFR, but should see
improvements within the next few hours to VFR. Scattered TSRA
expected again this afternoon, but coverage not expected to be as
widespread as yesterday. Additional SHRA/TSRA will develop
overnight into tomorrow AM with cigs dropping to MVFR/IFR early
tomorrow morning at all terminals. Winds will remain from the SE/E
throughout the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      73  90  72  89  73 /  50  50  50  60  60
Clarksville    71  88  72  86  71 /  40  40  50  70  70
Crossville     67  81  67  81  67 /  60  60  40  70  60
Columbia       71  88  71  88  71 /  60  60  40  60  60
Lawrenceburg   71  85  70  86  72 /  60  70  40  60  50
Waverly        71  86  71  87  72 /  50  70  40  60  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........Adcock
Hazardous weather outlook, Jul 8, 5:00 AM CDT, 11 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Thu Jul 8 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-091000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Thu Jul 8 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

11

In the hours before

Special weather statement, Jul 8, 4:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
415 PM CDT Thu Jul 8 2021

TNZ024-082200-
Humphreys TN-
415 PM CDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUMPHREYS COUNTY
UNTIL 500 PM CDT...

At 414 PM CDT, Doppler radar was tracking a strong thunderstorm near
Camden, moving east at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Waverly, Camden, New Johnsonville and Hurricane Mills.

LAT...LON 3605 8799 3608 8796 3613 8792 3617 8792
      3619 8794 3621 8794 3622 8795 3624 8775
      3622 8769 3593 8770 3600 8800 3603 8800
TIME...MOT...LOC 2114Z 270DEG 19KT 3610 8793

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 4:41 PM CDTSpecial Weather StatementOHXHumphreys34 min
Jul 8, 5:25 PM CDTSpecial Weather StatementOHXDickson35 min
Jul 8, 6:21 PM CDTSpecial Weather StatementOHXHickman39 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.